Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 12, 1997, 10:50 PM CST for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 1997, 10:50 PM CST (04:50 UTC)
- Expired
- Feb 13, 1997, 2:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -209 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 130451 FFWSHV TXC183-203-315-459-130845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1050 PM CST WED FEB 12 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 245 AM CST FOR THE FOLLOWING AREAS... IN NORTHEAST TEXAS ...GREGG COUNTY...HARRISON COUNTY...MARION COUNTY ...UPSHUR COUNTY AT 1050 PM CST...DOPPLER RADAR IN SHREVEPORT INDICATED ANOTHER WAVE OF HEAVY RAIN MOVING NORTHEAST AT 35 TO 40 MPH FORM NEAR GLADEWATER TO SOUTH OF MARSHALL TEXAS. RAINFALL AMOUNTS IN THIS BAND OF HEAVY RAIN WILL APPROACH 3/4 OF AN INCH IN LESS THAN AN HOURS TIME. WITH THE GROUND ALREADY SATURATED DUE TO HEAVY RAINS EARLIER TODAY AND TONIGHT...THIS ADDITIONAL RAINFALL WILL RESULT IN FLOODING OF STREAMS...LOW LYING AND POOR DRAINAGE AREAS AS WELL AS FLOODING OF LOW WATER CROSSINGS ON AREA ROADWAYS. THE HEAVY RAIN SHOULD END BY MIDNIGHT BY WITH FLOOD WATERS SLOWLY RECEEDING BY 200 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHvERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. 18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 8:09 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 12, 8:09 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 800 PM CST WED FEB 12 1997 LARGE MCS ROLLING ACRS LA WHILE PCPN TAPERING EAST TX ATTM. MORE PCPN FURTHER TO THE WEST WILL KEEP POPS AT LEAST LIKELY MOST AREA FOR RMDR OF TONIGHT. IN FACT LEADING EDGE JUST SHOWING ON RADAR HEADING INTO EAST TX. GROUND SOAKED ENUF TO LEAVE FLD WATCH FOR TONIGHT. AS COLD AIR BEGINS TO WRAP INTO DEEP TROF CNTRL TX...SOME PCPN COULD MIX WITH IP/SN LATE TON0IGHT FAR WEST AND/OR NORTH PORTIONS OF CWA. ETA FCST SOUNDING FOR DQN AR CONFIRMS THIS AFT MIDNIGHT. WITH LOW CLDS ENTRENCHED IN SATURATED AIR TO 500+ MB LITTLE CHANGE IN SFC TEMPS NO WORRY OF ZR. VII
In the hours before
Special weather statement, Feb 12, 6:51 PM CST, 3 hours 59 minutes before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-130245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CST WED FEB 12 1997
...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST
TEXAS AND NORTH LOUISIANA...
A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS
CONTINUED OVER NORTHEAST TEXAS...EXTREME SOUTH ARKANSAS...AND
NORTHERN LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO
THE NORTHEAST AT ABOUT 40 MPH AND WERE DEVELOPING AND SPREADING
OVER THE SAME GENERAL REGION. MUCH OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA HAVE HAD AVERAGE RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER
THE PAST 6 TO 12 HOURS WITH ISOLATED AMOUNTS TO AROUND 4 INCHES.
THIS RAINFALL HAS PRODUCED PONDING OF WATER IN STREETS...LOW LYING
...AND POOR DRAINAGE AREAS AS WELL AS LOW WATER CROSSINGS ON SOME
RURAL AND SECONDARY ROADS. MOTORISTS SHOULD AVOID HIGH WATER AREAS.
THE HEAVIER RAINFALL AT 650 PM CST WAS NOTED BY THE SHREVEPORT
DOPPLLER RADAR ACROSS LOUISIANA IN AN 80 MILE WIDE AREA THAT EXTENDED
GENERALLY SOUTHEAST OF A LINE FROM NEAR FARMERVILLE IN NORTHEAST
LOUISIANA SOUTHWEST TO NEAR COUSHATTA AND CONVERSE IN WESTERN
LOUISIANA. WITH HEAVY RAINFALL OCCURING FLASH FLOODING MAY DEVELOP
FROM LOWER TOLEDO BEND LAKE NEAR MANY AND CONVERSE NORTHEAST
TO NEAR THE RUSTON AND MONROE AREA.
THE HEAVIER RAINFALL OVER NORTHEAST TEXAS WAS NOTED FROM NEAR
TEXARKANA SOUTHWEST TO NEAR MT PLEASANT AND PITTSBURG AND IN
SOUTHWEST ARKANSAS NEAR THE MAGNOLIA AND EL DORADO AREAS.
A FEW SELECTED RAINFALL REPORTS:
IN NORTHEAST TEXAS - HALLSVILLE 1.66 INCHES
CARTHAGE 2.00 INCHES
PITTSBURG 2.50 INCHES
CENTER 2.65 INCHES
TYLER 1.95 INCHES
LUFKIN 2.85 INCHES
IN NORTH LOUISIANA: SHREVEPORT 2.34 INCHES
MONROE 1.40 INCHES
MANY 3.30 INCHES
RED POINT NEAR
HAUGHTON 2.50 INCHES
IN SOUTHWEST ARKANSAS: TEXARKANA 0.80 INCHES
EL DORADO 1.10 INCHES
SIXSpecial weather statement, Feb 12, 7:01 PM CST, 3 hours 49 minutes before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-130245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CST WED FEB 12 1997
...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST
TEXAS AND NORTH LOUISIANA...
A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS
CONTINUED OVER NORTHEAST TEXAS...EXTREME SOUTH ARKANSAS...AND
NORTHERN LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO
THE NORTHEAST AT ABOUT 40 MPH AND WERE DEVELOPING AND SPREADING
OVER THE SAME GENERAL REGION. MUCH OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA HAVE HAD AVERAGE RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER
THE PAST 6 TO 12 HOURS WITH ISOLATED AMOUNTS TO AROUND 4 INCHES.
THIS RAINFALL HAS PRODUCED PONDING OF WATER IN STREETS...LOW LYING
...AND POOR DRAINAGE AREAS AS WELL AS LOW WATER CROSSINGS ON SOME
RURAL AND SECONDARY ROADS. MOTORISTS SHOULD AVOID HIGH WATER AREAS.
THE HEAVIER RAINFALL AT 650 PM CST WAS NOTED BY THE SHREVEPORT
DOPPLLER RADAR ACROSS LOUISIANA IN AN 80 MILE WIDE AREA THAT EXTENDED
GENERALLY SOUTHEAST OF A LINE FROM NEAR FARMERVILLE IN NORTHEAST
LOUISIANA SOUTHWEST TO NEAR COUSHATTA AND CONVERSE IN WESTERN
LOUISIANA. WITH HEAVY RAINFALL OCCURING FLASH FLOODING MAY DEVELOP
FROM LOWER TOLEDO BEND LAKE NEAR MANY AND CONVERSE NORTHEAST
TO NEAR THE RUSTON AND MONROE AREA.
THE HEAVIER RAINFALL OVER NORTHEAST TEXAS WAS NOTED FROM NEAR
TEXARKANA SOUTHWEST TO NEAR MT PLEASANT AND PITTSBURG AND IN
SOUTHWEST ARKANSAS NEAR THE MAGNOLIA AND EL DORADO AREAS.
A FEW SELECTED RAINFALL REPORTS:
IN NORTHEAST TEXAS - HALLSVILLE 1.66 INCHES
CARTHAGE 2.00 INCHES
PITTSBURG 2.50 INCHES
CENTER 2.65 INCHES
TYLER 1.95 INCHES
LUFKIN 2.85 INCHES
IN NORTH LOUISIANA: SHREVEPORT 2.34 INCHES
MONROE 1.40 INCHES
MANY 3.30 INCHES
RED POINT NEAR
HAUGHTON 2.50 INCHES
IN SOUTHWEST ARKANSAS: TEXARKANA 0.80 INCHES
EL DORADO 1.10 INCHES
SIXSpecial weather statement, Feb 12, 10:20 PM CST, 30 minutes before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-130600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 PM CST WED FEB 12 1997 ...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST TEXAS AND NORTH LOUISIANA... ...A FLASH FLOOD WARNING CONTINUED IN EFFECT FOR SABINE...NATCHITOCHES ...WINN...GRANT...LA SALLE...JACKSON...AND CALDWELL PARISHES IN NORTH LOUISIANA... A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUED OVER MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS AND NORTH LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 35 TO 40 MPH WITH HEAVY RAINFALL INDICATED BY DOPPLER RADAR OVER EAST TEXAS AND NORTHWEST LOUISIANA. RAINFALL AMOUNTS OF 1 TO 3 INCHES WERE COMMON OVER THE FOUR STATE AREA WITH HEAVIER RAINFALL OVER NORTHEAST TEXAS ACROSS NORTH LOUISAIAN SINCE THE RAINS BEGAN TUESDAY NIGHT. WHEN ADDITIONAL HEAVY RAINFALL OCCURS TONIGHT...WATER WILL RUNOFF MORE QUICKLY AND MAY RESULT IN FLASH FLOODING OR PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. PERSON SHOULD REMAIN ALERT FOR FLOODING AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF IT DOES OCCUR. SIX
Special weather statement, Feb 12, 10:20 PM CST, 30 minutes before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-130600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 PM CST WED FEB 12 1997 ...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST TEXAS AND NORTH LOUISIANA... ...A FLASH FLOOD WARNING CONTINUED IN EFFECT FOR SABINE...NATCHITOCHES ...WINN...GRANT...LA SALLE...JACKSON...AND CALDWELL PARISHES IN NORTH LOUISIANA... A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUED OVER MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS AND NORTH LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 35 TO 40 MPH WITH HEAVY RAINFALL INDICATED BY DOPPLER RADAR OVER EAST TEXAS AND NORTHWEST LOUISIANA. RAINFALL AMOUNTS OF 1 TO 3 INCHES WERE COMMON OVER THE FOUR STATE AREA WITH HEAVIER RAINFALL OVER NORTHEAST TEXAS AND ACROSS NORTH LOUISIANA SINCE THE RAINS BEGAN TUESDAY NIGHT. WHEN ADDITIONAL HEAVY RAINFALL OCCURS TONIGHT...WATER WILL RUNOFF MORE QUICKLY AND MAY RESULT IN FLASH FLOODING OR PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. PEOPLE SHOULD REMAIN ALERT FOR FLOODING AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF IT DOES OCCUR. SIX
Special weather statement, Feb 12, 10:25 PM CST, 25 minutes before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-130600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 PM CST WED FEB 12 1997 ...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST TEXAS AND NORTH LOUISIANA... ...A FLASH FLOOD WARNING CONTINUED IN EFFECT FOR SABINE...NATCHITOCHES ...WINN...GRANT...LA SALLE...JACKSON...AND CALDWELL PARISHES IN NORTH LOUISIANA... A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUED OVER MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS AND NORTH LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 35 TO 40 MPH WITH HEAVY RAINFALL INDICATED BY DOPPLER RADAR OVER EAST TEXAS AND NORTHWEST LOUISIANA. RAINFALL AMOUNTS OF 1 TO 3 INCHES WERE COMMON OVER THE FOUR STATE AREA WITH HEAVIER RAINFALL OVER NORTHEAST TEXAS ACROSS NORTH LOUISAIAN SINCE THE RAINS BEGAN TUESDAY NIGHT. WHEN ADDITIONAL HEAVY RAINFALL OCCURS TONIGHT...WATER WILL RUNOFF MORE QUICKLY AND MAY RESULT IN FLASH FLOODING OR PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. PERSON SHOULD REMAIN ALERT FOR FLOODING AND BE PREPARED TO MOVE TO A PLACE OF SAFE0TY IF IT DOES OCCUR. SIX
Special weather statement, Feb 12, 10:49 PM CST, 1 minute before
LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-130600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 PM CST WED FEB 12 1997 ...A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR NORTHEAST TEXAS AND NORTH LOUISIANA... ...A FLASH FLOOD WARNING CONTINUED IN EFFECT FOR SABINE...NATCHITOCHES ...WINN...GRANT...LA SALLE...JACKSON...AND CALDWELL PARISHES IN NORTH LOUISIANA... A LARGE AREA OF RAIN AND SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUED OVER MOST OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS AND NORTH LOUISIANA. THE RAIN AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 35 TO 40 MPH WITH HEAVY RAINFALL INDICATED BY DOPPLER RADAR OVER EAST TEXAS AND NORTHWEST LOUISIANA. RAINFALL AMOUNTS OF 1 TO 3 INCHES WERE COMMON OVER THE FOUR STATE AREA WITH HEAVIER RAINFALL OVER NORTHEAST TEXAS AND ACROSS NORTH LOUISIANA SINCE THE RAINS BEGAN TUESDAY NIGHT. WHEN ADDITIONAL HEAVY RAINFALL OCCURS TONIGHT...WATER WILL RUNOFF MORE QUICKLY AND MAY RESULT IN FLASH FLOODING OR PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. PEOPLE SHOULD REMAIN ALERT FOR FLOODING AND BE PREPARED TO MOVE TO A PLACEp OF SAFETY IF IT DOES OCCUR. SIX
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.